Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 162, NWS Springfield, MO

April 6, 2006Bourbon County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Apr 6, 2006, 7:32 PM CDT for Bourbon County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2006, 7:32 PM CDT (00:32 UTC)
Expired
Apr 6, 2006, 8:00 PM CDT
In force
28 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 5:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 070032
SVRSGF
KSC011-070100-
/O.NEW.KSGF.SV.W.0162.060407T0032Z-060407T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOURBON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 800 PM CDT.

* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES NORTH OF REDFIELD...OR 10 MILES NORTHWEST OF FORT SCOTT...AND
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR FULTON BY 740 PM CDT.

THE TOWNS OF DEVON...MAPLETON...HARDING AND HAMMOND ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.

THIS REPLACES THE TORNADO WARNING THAT WAS IN EFFECT.

LAT...LON 3794 9504 3783 9470 3801 9460 3805 9496

$$

IZZI
2 follow-up statements
000 
WWUS53 KSGF 070042
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT THU APR 6 2006

KSC011-070100-
/O.CON.KSGF.SV.W.0162.000000T0000Z-060407T0100Z/
BOURBON KS-
742 PM CDT THU APR 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN 
BOURBON COUNTY UNTIL 800 PM CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR FULTON...OR 10 MILES SOUTH OF MOUND CITY...AND MOVING
NORTHEAST AT 45 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
BOURBON COUNTY...INCLUDING THE TOWNS OF HARDING AND FULTON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3794 9500 3786 9464 3802 9462 3803 9496

$$

SAW
000 
WWUS53 KSGF 070052
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT THU APR 6 2006

KSC011-070102-
/O.EXP.KSGF.SV.W.0162.000000T0000Z-060407T0100Z/
BOURBON KS-
752 PM CDT THU APR 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 750 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3794 9500 3786 9464 3802 9462 3803 9496

$$

SAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:16 PM CDT, 16 minutes earlier.

Area forecast discussion, Apr 6, 7:16 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED MESOSCALE AND AVN DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT THU APR 6 2006

...TORNADO WATCH 159 IN EFFECT THROUGH 1 AM FRIDAY MORNING...

.MESOSCALE DISCUSSION...

SUPERCELLS CONTINUE TO FIRE EAST OF THE DRYLINE CURRENTLY LOCATED
FROM ALLEN COUNTY KANSAS THROUGH NORTHEASTERN OKLAHOMA. 00Z SGF
SOUNDING CONTINUES TO SHOW CAPPING INVERSION FROM 829MB THROUGH
795MBS. SHOWING SOME LIFT FROM OUR 20Z SOUNDING. CAPES CONTINUE TO
INCREASE SOME UP TO 573 J/KG. LAPS CAPES CONTINUE TO SHOW TONGUE OF
SURFACE BASED CAPES OF 800 J/KG OVER WEST CENTRAL MISSOURI EXTENDING
INTO NORTHEASTERN OKLAHOMA. LCLS CONTINUE BELOW 1000 FEET ACROSS
SOUTHWESTERN MISSOURI...SO EVEN THOUGH WE ARE BECOMING MORE
STABLE...TORNADOES ARE STILL POSSIBLE WITH THESE STORMS.

GCC

&&

.AVIATION UPDATE...

LINE OF THUNDERSTORMS CURRENTLY MOVING NORTHEASTWARD OUT AHEAD OF
THE ADVANCING DRYLINE.  STORMS WILL BE AFFECTING THE KJLN TERMINAL
THROUGH 03Z AND THE KSGF TERMINAL THROUGH 04Z.  ONCE INITIAL LINE
PASSES...EXPECT WINDS TO SHIFT AROUND TO SOUTHWEST BUT STILL REMAIN
GUSTY THROUGH THE OVERNIGHT HOURS.

GAEDE
&&

.PREV DISCUSSION...302 PM

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT):

COMPLEX WEATHER PATTERN EVOLVING OVER THE CENTRAL U.S. AT THIS TIME.
CURRENT WAT VAP IMAGERY/RUC INITIALIZATION OF 500MB VORTICITY
INDICATES THAT THE LEAD SHORT WAVE DISTURBANCE IS LIFTING THROUGH
THE AREA. REGIONAL WSR 88D SHOWS THE ASSOCIATE COMPLEX OF SHRA/TSRA
QUICKLY MOVING TO THE NORTHEAST THROUGH THE MO OZARKS. MEANWHILE...
A VERY POTENT UPPER DISTURBANCE IS EMERGING INTO THE CENTRAL PLAINS.
AT THE SFC...THE DRYLINE HAS SET UP OVER CENTRAL KS/OK AND PER
LATEST VIS SAT IMAGERY...A CU FIELD IS DEVELOPING ALONG/AHEAD THIS
FEATURE.

INSOFAR AS MOISTURE IS CONCERNED...THE TODAYS RAINFALL HAS
MAINTAINED DECENT BL MOISTURE WITH UPPER 50S TO LOWER 60S SFC
DEWPOINTS ACROSS THE REGION. JUST TO THE WEST...WHERE PARTIAL
CLEARING HAS OCCURRED AHEAD OF THE DRYLINE...DEWPOINTS ARE IN THE
LOW/MID 60S. THE LATEST RUC/NAM/GFS INDICATE THAT LOWER 60S WILL
CONTINUE TO SPREAD INTO THE REGION THIS AFTERNOON.

HEATING AND INSTABILITY HAVE BEEN LIMITED THUS FAR TODAY. OUR
RAINFALL HAS SUCCESSFULLY HELD TEMPS IN THE MID 60S TO LOWER
70S...HOWEVER...OVER THE NEXT TWO HOURS THE COMPLEX OF SHRA/TSRA
WILL EJECT TO THE EAST/NORTHEAST INTO E MO WILL SET UP A BRIEF BREAK
IN THE ACTIVITY ACROSS THE REGION. SOME PARTIAL CLEARING IS EXPECTED
DURING THE LATE AFTERNOON HOURS...PARTICULARLY OVER THE WESTERN
SECTIONS OF THE CWFA WHICH WILL ALLOW FOR WARMING INTO THE MID TO
UPPER 70S. EASTERN PORTIONS OF THE CWFA WILL HAVE LITTLE TIME TO
WARM UP AFTER RAINFALL EXITS AND MAY MAKE IT BACK TO AROUND 70.
ACCORDING TO SGF 15Z AND 18Z RAOBS...A RATHER STOUT CAP HAS BEEN
WEAKENED A BIT. AFTER LOOKING AT THE 18Z RAOBS FROM TOP AND OUN
(ALONG WITH A 45-50 KT LLJ SURGING INTO THE REGION) I EXPECT A BRIEF
REINVIGORATION OF THE CAP. INSTABILITY THUS FAR HAS BEEN A FEW
HUNDRED J/KG AND RATHER ELEVATED IN NATURE (ABOVE 700MB)...HOWEVER
AS THE UPPER DISTURBANCE PIVOTS TO THE EAST...LAPSE RATES WILL
STEEPEN AND MLCAPES WILL RISE TO BETWEEN 1000 AND 1500 J/KG.

TREMENDOUS WIND ENERGY IS ASSOCIATED WITH THIS SYSTEM...A 110KT
ULJ...A 90KT MID LEVEL JET...AND A 45KT LLJ. AS A RESULT...SHEAR IS
HIGH. 0-6KM BULK SHEAR IS AROUND 75KTS...WITH 0-1KM SHEAR 20-30KTS.
AS THE UPPER DISTURBANCE MOVES NORTHEAST THIS AFTERNOON AND
EVENING...THESE SHEAR VALUES WILL OVERSPREAD THE REGION AND
INTENSIFY.

EXPECTATIONS OVER THE NEXT FEW HOURS ARE THAT STORMS WILL RAPIDLY
DEVELOP AND INTENSIFY ALONG THE DRYLINE IN CENTRAL KS/OK AS THE
STRONG 90KT MID LEVEL JET NOSES INTO THIS AREA. THE MAIN SHORTWAVE
AXIS WILL SHIFT TO THE EAST AND STRONG 500MB HEIGHT FALLS AND SFC
PRESSURE FALLS WILL OVERSPREAD THE REGION. PARTIAL CLEARING WILL
HELP INCREASE TEMPS OVER THE WESTERN PORTIONS OF THE AREA AND WITH
LOW 60S SFC DEWPOINTS...RESULT IN UP TO 1500 J/KG MLCAPE. SUPERCELLS
ALONG THE DRYLINE WILL REMAIN DISCRETE AS IT MOVES INTO THE AREA.
TIMING WISE...OUR THINKING HAS NOT CHANGED MUCH. SE KS/W MO WILL BE
AFFECTED BY STORMS ROUGHLY BETWEEN 6-9PM...THE HIGHWAY 65 CORRIDOR
BETWEEN 7PM-12AM...AND EASTERN PORTIONS OF THE AREA BETWEEN 9PM AND
2AM. LARGE HAIL...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED AREA
WIDE. AT THIS TIME...THE RISK FOR TORNADOES LOOKS GREATEST FOR AREAS
ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE TORNADO RISK FOR
AREAS EAST OF HIGHWAY 65 IS CONDITIONAL ON WHETHER OR NOT THESE
STORMS CAN REMAIN SURFACE BASED. GIVEN THAT THIS AREA WILL HAVE A
MORE LIMITED OPPORTUNITY TO RECOVER BEHIND THE INITIAL WAVE OF
SHRA/TSRA MOVING THROUGH RIGHT NOW.

FRIDAY/FRIDAY NIGHT...THE COLD CORE UPPER LOW WILL SLOW MEANDER
THROUGH THE AREA DURING THE DAY. AT LEAST PARTIAL CLEARING IS
EXPECTED AND TEMPS SHOULD QUICKLY WARM INTO THE 70S. STEEP LAPSE
RATES ASSOCIATED WITH THE UPPER LOW WILL KEEP THE ATMOSPHERE
UNSTABLE AND SCT TSRA ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
HOURS. WET BULB ZERO HGHTS WILL BE ON THE LOW SIDE AND THESE STORMS
WILL RUN THE RISK OF MARGINALLY SEVERE HAIL. THIS ACTIVITY WILL
SHIFT TO THE SOUTHEAST DURING THE EVENING AND OUT OF THE AREA FRIDAY
NIGHT. NORTHERLY FLOW WILL STRENGTHEN OVERNIGHT AND LOWS WILL DROP
INTO THE MID/UPPER 30S BY SAT MORNING.

GAGAN

LONG TERM (SATURDAY THROUGH TUESDAY NIGHT):

ON SATURDAY THE MAIN UPPER SYSTEM FINALLY BEGINS TO FILL AND WEAKEN
AS IT PUSHES SOUTHEAST OF THE REGION DURING THE MORNING HOURS.  MUCH
COOLER HIGHS CAN BE EXPECTED AS NORTHEAST FLOW TRANSPORTS IN 850MB
TEMPERATURES COOLER THAN 5 DEG C.  AFTER SEVERAL DAYS OF NEAR ABOVE
NORMAL TEMPERATURES...GUIDANCE INDICATES THAT HIGHS IN THE 50S ARE
LIKELY.  WITH CLEAR SKIES AND LIGHT WINDS...THERE IS CONCERN FOR
FROST ACROSS THE FORECAST AREA DURING THE PREDAWN HOURS SUNDAY
MORNING.  EXPECT LOWS IN THE UPPER 30S ALONG THE KANSAS BORDER WHERE
SOUTHERLY WINDS MAY PICK UP A BIT AFTER MIDNIGHT.  LOWER 30S ARE
POSSIBLE ACROSS CENTRAL MISSOURI WHERE WINDS SHOULD BE LIGHTER...AS
THIS AREA WILL BE CLOSER TO THE CENTER OF HIGH PRESSURE.

THE UPPER FLOW WILL TRANSITION FROM ZONAL ON SUNDAY...TO
SOUTHWESTERLY ON MONDAY AS ANOTHER UPPER LEVEL SYSTEM PUSHES INTO
THE INTERMOUNTAIN WEST.  THIS WILL RESULT IN A NICE WARMING
TREND...AS HIGHS REACHING THE LOWER TO MIDDLE 70S ARE LIKELY MONDAY
AND TUESDAY.  GRIDS ARE DRY SATURDAY THROUGH MONDAY NIGHT.  ADDED
SOME LOW END CHANCE POPS TUESDAY AND TUESDAY NIGHT A FRONT AND UPPER
SYSTEM APPROACH THE OZARKS REGION.  MOISTURE RETURN DOESNT LOOK ALL
THAT GREAT AHEAD OF THE SYSTEM...SO HELD OFF ON HIGHER POPS AT THIS
TIME.

SAW

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 6, 6:45 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT THU APR 6 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
645 PM CDT THU APR 6 2006

...TORNADO WATCH NUMBER 159 IN EFFECT THROUGH 1 AM CDT FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

  WEATHER HAZARDS EXPECTED:
  HAIL TO THE SIZE OF BASEBALLS.
  DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:
  THE ENTIRE OUTLOOK AREA WILL BE AFFECTED BY SEVERE
  THUNDERSTORMS. GENERAL TIMING...EXTREME SOUTHEAST KANSAS AND FAR
  WESTERN MISSOURI THROUGH 900 PM. THE HIGHWAY 65
  CORRIDOR...INCLUDING THE SPRINGFIELD AREA...BETWEEN 800 PM AND
  MIDNIGHT. CENTRAL AND SOUTHERN MISSOURI BETWEEN 900 PM AND 200
  AM. THESE TIME FRAMES WILL BE UPDATED AS NEW INFORMATION BECOMES
  AVAILABLE.

  DISCUSSION:

  EXTREME SOUTHEAST KANSAS AND FAR WESTERN PORTIONS OF MISSOURI
  ARE UNDER A HIGH RISK OF SEVERE WEATHER. THE REMAINDER OF THE
  OUTLOOK AREA IS UNDER A MODERATE RISK OF SEVERE WEATHER.

  A LINE OF THUNDERSTORMS HAVE DEVELOPED JUST EAST OF THE DRY LINE
  IN EXTREME EASTERN KANSAS. THESE STORMS ARE CAPABLE OF PRODUCING
  HAIL TO THE SIZE OF BASEBALLS...DAMAGING STRAIGHTLINE WINDS IN
  EXCESS OF 70 MPH AND ISOLATED LONG LIVED TORNADOES.

  AT 630 PM THIS EVENING...THE ATMOSPHERE CONTINUES TO DESTABILIZE
  AHEAD OF THE DRY LINE IN EASTERN KANSAS. A WARM...MOIST AIRMASS IS
  IN PLACE AHEAD OF A DRY LINE AND THUNDERSTORMS ARE DEVELOPING.
  AMPLE INSTABILITY...COUPLED WITH VERY STRONG ATMOSPHERIC WIND
  SHEAR...WILL ALLOW THESE SUPERCELL THUNDERSTORMS TO RAPIDLY
  INTENSIFY AS THEY MOVE EASTWARD.

  THE THUNDERSTORMS WILL QUICKLY MOVE ACROSS THE OZARKS LATE THIS
  EVENING AND EXIT THE AREA DURING THE EARLY MORNING HOURS. AT
  THIS TIME...THE GREATEST RISK FOR TORNADOES...INCLUDING LONG
  TRACK TORNADOES...WILL BE ALONG AND WEST OF THE HIGHWAY 65
  CORRIDOR. THE TORNADO RISK FOR AREAS EAST OF HIGHWAY 65 IS
  CONDITIONAL ON WHETHER OR NOT THESE STORMS CAN REMAIN SURFACE
  BASED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS FRIDAY AFTERNOON INTO EARLY
  FRIDAY EVENING AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES
  THROUGH. THE MAIN STORM HAZARD WILL BE LARGE HAIL WITH SOME
  POTENTIAL FOR LOCALLY DAMAGING WIND.

  ANOTHER STORM SYSTEM WILL AFFECT THE AREA ON TUESDAY
  AND TUESDAY NIGHT BRINGING THE NEXT CHANCE OF
  THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL BE NEEDED THROUGH 9 PM THIS EVENING ACROSS
  SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI...FROM 8 PM THROUGH
  MIDNIGHT TONIGHT FOR COUNTIES IN CENTRAL MISSOURI AND UNTIL 2
  AM FRIDAY MORNING FOR SOUTHEASTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN/GCC

In the hours before

Local storm report, Apr 6, 6:30 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             CHADWICK                36.93N 93.06W
04/06/2006  E1.00 INCH       CHRISTIAN          MO   PUBLIC

&&

AFOSTER
Local storm report, Apr 6, 6:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             SEYMOUR                 37.15N 92.77W
04/06/2006  E1.00 INCH       WEBSTER            MO   AMATEUR RADIO

&&

AFOSTER
Local storm report, Apr 6, 6:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             1 N SEYMOUR             37.16N 92.77W
04/06/2006  E1.00 INCH       WEBSTER            MO   CO-OP OBSERVER

&&

AFOSTER
Local storm report, Apr 6, 7:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             MANSFIELD               37.11N 92.58W
04/06/2006  E0.88 INCH       WRIGHT             MO   EMERGENCY MNGR

&&

AFOSTER
Special weather statement, Apr 6, 7:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT THU APR 6 2006

MOZ070-070100-
PULASKI-
718 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR PULASKI COUNTY UNTIL 800 PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF FORT LEONARD WOOD...AND
MOVING NORTHEAST AT 50 MPH.

PEOPLE IN SOUTHERN PULASKI COUNTY...INCLUDING THE CITY OF FORT
LEONARD WOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GAGAN
Local storm report, Apr 6, 7:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FUNNEL CLOUD     2 N MELROSE             37.06N 94.96W
04/06/2006                   CHEROKEE           KS   EMERGENCY MNGR

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:14 PM CDTTornado WarningSGFCherokee44 min
Apr 6, 7:38 PM CDTTornado WarningSGFCrawford52 min
Apr 7, 4:01 PM CDTFrost AdvisorySGFBourbon, Cherokee, Crawford39 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.